| Model Number |
IPN037697 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
Event or Problem Description
Customer reported the catheter would not provide blood return immediately after placement.The line was pulled back and still no blood return.It was reported the midline was placed in a large, right basilic vessel.No difficulty during insertion.The line flushed easily and was primed before insertion with no leaking noted.No patient injury or harm reported.The patient's condition is reported as fine.
Additional Manufacturer Narrative
(b)(4).The customer returned one unopened representative kit from the reported lot.The actual complaint sample was not returned for evaluation.The kit was opened, and the catheter was visually inspected.No defects or anomalies were detected.Visual inspection of the actual sample could not be performed as it was not returned for evaluation.The total length of the representative catheter body measured to be 6.9" which is within specifications of 6.6875-6.9375" per product drawing.The returned representative sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the representative catheter was flushed using a water-filled lab inventory syringe with minimal resistance.The representative catheter was able to advance over the representative guide wire with minimal resistance.A device history record review was performed with no relevant findings.The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to ebstablish patency and prime lumen(s)." the customer report of a blocked catheter could not be confirmed by complaint investigation.The returned representative catheter passed all relevant visual, dimensional, and functional tests.A device history record review was performed with no relevant findings.The probable root cause could not be determined based on the information provided and without the actual complaint sample to evaluate.Teleflex will continue to monitor and trend reports of this nature.
Event or Problem Description